MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI2065COM18
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "it was a case of giant cavernous ica aneurysm measuring 24x18 narrow neck.The physician planned to do simple coiling.The support system was 8fr shorth sheath,ballast 80 cms ,navien 5f along with vasco 10 and hybrid 12/14.The vasco10 with hep saline flush was parked inside the anuerysm and optima complex 18 24x65 was taken.The rail ring was flushed and the coil was placed inside the y connector for saline flush.Once the flush was observed the coil was placed inside the aneurysm and detached.The second coil was complex 18 22x65 and was detached.The next coil was 20x65 optima complex 18 which was prepared as per ifu and once the coil reached the aneurysm after the first two loops there was no forward or backward movement of the coil and it had predetached.The physcian attempted to remove the coil but only the micro came out with the pusher and the coil remained inside the guide.Attempt was made to remove with the guide but was not successful.Then solitaire 6x40 was taken with phenom 21 and attempt was made to remove the coil but the stent predetached.Guide was removed and catchview 6x40 was taken through the ballast and placed distal and a catch mini was placed in the proximal part and as a combination the solitaire stent was first pulled out.Then with the same combination the predetached coil was removed.Then vasco 10 was placed inside the aneurysm and optimax complex mx soft 14x45 was taken but the coil didn't detach.It was removed and subsequently optimax 13x45 ,optima 12x40 and 11x37 was placed and procedure was completed." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference (b)(4) the returned device was inspected in our quality laboratory.During our analysis: we observed only the implant coil was included with the device return; we observed the implant coil to be severely stretched through out its length; we observed the sr thread of the implant coil to be opaque.Root cause of the reported issue endured by the coil system cannot definitively be determined due to the incomplete device return.Upon return of the device, we observed only the implant coil was included with the device return.In addition, we observed the implant coil to be severely stretched throughout its length.Further analysis of the coil system was unable to be performed due to the delivery pusher of the coil system not being available for analysis.It is unknown to the extent at which the implant coil was damaged prior to its extraction, however if the implant coil were to become kinked or damaged during the advancement or placement of the implant coil, this could have caused excessive friction through the microcatheter, ultimately leading to the observed premature detachment.Furthermore, if the microcatheter used during the incident had become damaged or ovalized, this could have led to excessive friction being forced onto the implant coil and potentially lead to the reported issue.Without the return of the associated delivery pusher, introducer sheath and microcatheter, further analysis could not be performed.A review of the lhr indicated that the unit was free from visual damage, including the implant coil at the point of the 100% final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f220601101 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key19192416
Report Number3014162263-2024-00019
Device Sequence Number20952500
Product Code HCG
UDI-Device Identifier00818053026546
UDI-Public(01)00818053026546(11)220626(17)270626(10)F220601101
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI2065COM18
Device Lot NumberF220601101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Initial Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown